Alert archive / Maine / High Wind Watches in 2007
High Wind Watch 2, NWS Caribou, ME
NWS Caribou, ME issued this high wind watch at Mar 16, 2007, 4:37 AM EDT for Hancock County, Washington County, Maine. It took effect at Mar 17, 2007, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 16, 2007, 4:37 AM EDT (08:37 UTC)
- In effect from
- Mar 17, 2007, 2:00 PM EDT
- Expired
- Mar 16, 2007, 3:30 PM EDT
- In force
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -200 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 160837 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 437 AM EDT FRI MAR 16 2007 ...STRONG WINDS POSSIBLE ALONG THE DOWNEAST COAST SATURDAY INTO SATURDAY NIGHT... .LOW PRESSURE WILL MOVE NORTH ALONG THE ATLANTIC SEABOARD TODAY AND TONIGHT. THIS LOW WILL CONTINUE TO INTENSIFY AS IT LIFTS NORTH ACROSS THE STATE SATURDAY NIGHT. MEZ029-030-161645- /O.NEW.KCAR.HW.A.0002.070317T1800Z-070318T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 437 AM EDT FRI MAR 16 2007 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 55 MPH SATURDAY AFTERNOON AND INTO SATURDAY EVENING...ESPECIALLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. IN ADDITION...HEAVY WET SNOW WILL DEVELOP LATE THIS AFTERNOON AND THEN TO CHANGE TO SLEET AND FREEZING RAIN LATE TONIGHT...BEFORE CHANGING TO ALL RAIN SATURDAY MORNING. THE COMBINATION OF HEAVY WET SNOW AND ICE COVERED TREES AND POWER LINES...COMBINED WITH WINDS OF THIS MAGNITUDE MAY LEAD TO SCATTERED POWER OUTAGES SATURDAY AND INTO SATURDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 55 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ DUDA
2 follow-up statements
000 WWUS71 KCAR 161643 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1243 PM EDT FRI MAR 16 2007 ...STRONG WINDS POSSIBLE ALONG THE DOWNEAST COAST SATURDAY INTO SATURDAY NIGHT... .LOW PRESSURE WILL MOVE NORTH ALONG THE ATLANTIC SEABOARD THIS AFTERNOON AND TONIGHT. THIS LOW WILL CONTINUE TO INTENSIFY AS IT LIFTS NORTH ACROSS THE STATE SATURDAY NIGHT. MEZ029-030-170045- /O.CON.KCAR.HW.A.0002.070317T1800Z-070318T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1243 PM EDT FRI MAR 16 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 55 MPH SATURDAY AFTERNOON AND INTO SATURDAY EVENING... ESPECIALLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. PRIOR TO THIS WIND EVENT...HEAVY WET SNOW WILL DEVELOP LATE THIS AFTERNOON AND THEN TO CHANGE TO SLEET AND FREEZING RAIN LATE TONIGHT...BEFORE CHANGING TO ALL RAIN SATURDAY MORNING. THE COMBINATION OF HEAVY WET SNOW AND ICE COVERED TREES AND POWER LINES...COMBINED WITH WINDS OF THIS MAGNITUDE MAY LEAD TO SCATTERED POWER OUTAGES SATURDAY AND INTO SATURDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 55 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ VJN
000 WWUS71 KCAR 161930 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 330 PM EDT FRI MAR 16 2007 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST SATURDAY AFTERNOON INTO SATURDAY EVENING... .INTENSE LOW PRESSURE WILL MOVE FROM THE MID ATLANTIC COAST TO SOUTHERN NEW ENGLAND TONIGHT...AND FROM THERE CONTINUE NORTH TOWARD THE MAINE COAST ON SATURDAY. MEZ029-030-170330- /O.UPG.KCAR.HW.A.0002.070317T1800Z-070318T0600Z/ /O.NEW.KCAR.HW.W.0003.070317T1800Z-070318T0200Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 330 PM EDT FRI MAR 16 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH SATURDAY AFTERNOON INTO EARLY SATURDAY EVENING... ESPECIALLY ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. PRIOR TO THIS WIND EVENT...HEAVY WET SNOW WILL DEVELOP EARLY THIS EVENING AND THEN TO CHANGE TO SLEET AND FREEZING RAIN LATE TONIGHT...BEFORE CHANGING TO ALL RAIN SATURDAY MORNING. THE COMBINATION OF HEAVY WET SNOW AND ICE COVERED TREES AND POWER LINES...COMBINED WITH WINDS OF THIS MAGNITUDE MAY LEAD TO SCATTERED POWER OUTAGES SATURDAY INTO SATURDAY EVENING. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MCB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind watch went out at Mar 15, 4:14 PM EDT, 12 hours 23 minutes earlier.
Area forecast discussion, Mar 15, 4:14 PM EDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
414 PM EDT THU MAR 15 2007
.SYNOPSIS...
HIGH PRESSURE NORTH OF THE STATE WILL BUILD ACROSS THE REGION
TONIGHT AND THEN MOVE EAST OF THE REGION FRIDAY AFTERNOON. STRONG LOW
PRESSURE WILL TRACK UP THE EAST COAST FRIDAY NIGHT AND THEN MOVE
THROUGH WESTERN MAINE ON SATURDAY. THIS LOW WILL BRING A MIXTURE
OF SNOW...SLEET...RAIN AND WINDY WEATHER TO THE AREA FRIDAY NIGHT
THROUGH SATURDAY NIGHT.
&&
.NEAR TERM /TONIGHT THROUGH FRIDAY/...
COLD FRONT HAS FINALLY REACH THE COAST AND WILL CONTINUE TO MOVE
SOUTHEAST AS STRONG HIGH PRESSURE BUILDS IN FROM THE NORTH. RAIN
SHOWERS WILL END ACROSS DOWNEAST SECTIONS BEFORE MIDNIGHT. RAIN
MAY MIX WITH SNOW BEFORE ENDING BUT NOT EXPECTING ANY SNOW
ACCUMULATION AT THIS TIME. EXPECT CLEARING SKIES FROM NORTH TO
SOUTH ACROSS THE REGION THIS EVENING. HIGH CIRRUS MAY REMAIN
ACROSS DOWNEAST SECTIONS AFTER MIDNIGHT. COLD AIR ADVECTION UNDER
BRISK NORTHWEST WINDS WILL ALLOW TEMPERATURES TO FALL WITH LOWS
BOTTOMING OUT IN THE SINGLE DIGITS ACROSS THE NORTH AND INTO THE
TEENS OVER SOUTHERN SECTIONS. SUNNY BUT COLD START TO FRIDAY FOR
THE ENTIRE AREA BUT CLOUDS ON THE INCREASE FROM SOUTH TO NORTH
DURING THE AFTERNOON AS LOW PRESSURE TAKES SHAPE OFF THE SOUTHEAST
COAST.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY/...
INTERESTING STORM FOR THE WEEKEND WITH STRONGLY OPPOSING AIR
MASSES. NORMALLY...NRN AND CNTL PTNS OF THE FA WOULD EASILY CARRY
ALL SNOW WITH A LOW PRES ORIGINATING ACROSS THE SE STATES COASTAL
PLAIN AND INTENSIFYING OFF THE MID ATLANTIC STATES. HOWEVER...
INTENSE UPPER RIDING OVR HE WRN ATLC BASIN WILL FORCE THIS LOW TO
GO STRAIGHT N ONCE IT REACHES THE SE NEW COAST BY SAT MORN...INTO
WRN ME BY SAT EVE. THIS ALLOW A SUBSTANTIAL AMOUNT OF LLVL MARITIME
ATLANCTIC AIR TO OVERRUN NEARLY ALL XCPT THE FAR WRN PTNS OF THE
FA...CHGNG SN AND MIXED PRECIP TO ALL RN...INITIALLY OVR DOWNEAST
AREAS SAT MORN THEN EVEN ACROSS THE FAR NE BY LATE AFT. EVEN FAR
WRN PTNS OF THE FA WILL LIKELY EXPERIENCE ENOUGH MID LVL WARMING
FOR SN TO CHG TO A WINTERY MIX. TOTAL SNFL WILL BE GREATEST OVR THE
NW THIRD OF THE FA...WHERE SN WILL HOLD ON THE LONGEST AND
ORAGRAPHICS WILL ADD TO THE LIFT. OTHERWISE...MANY AREAS WILL SEE
SNFL ACCUMULATIONS FROM THIS EVENT BE REDUCED...AND PERHAPS EVEN
ELIMINATED DUE TO RNFL AND MELTING DUE TO ABV FREEZING TEMPS.
IN ADDITION TO THE PRECIP...SE WINDS WILL LIKELY BE AN ISSUE OVR
COASTAL DOWNEAST AREAS WHEN THE WARM SECTOR ARRIVES BY SAT
AFT...ALLOWING BETTER TRANSLATION OF THE 70 TO 75 KT 925-850 MB
LLVL JET TOWARD THE SFC.
IN THE WAKE OF THE STORM...PRECIP SHOULD TRANSITION BACK TO SN
SHWRS BEFORE ENDING LATE SAT NGT OR ERLY SUN MORN. AFT A BREAK
SUN...A CLIPPER LIKE S/WV AND ASSOCIATED SFC LOW SHOULD BRING
ANOTHER CHC OF LGT SNFL TO THE REGION MON AFT AND EVE.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
FOLLOWING THE CLIPPER SYSTEM MON EVE...FAIR AND COLD CONDITIONS
SHOULD PREVAIL INTO MID WEEK AS ARCTIC LIKE AIR SETTLES AROSS THE
REGION.
&&
.AVIATION /20Z-18Z/...
AS HIGH PRESSURE BUILDS OVER THE STATE TONIGHT VFR OVER THE
NORTHERN SITES FOR THE NEXT 24 HOURS. LINGERING SHOWERS OVER
DOWNEAST SECTIONS THIS EVENING MAY CREATE BRIEF PERIODS OF MVFR
CONDITIONS IN RAIN AND SNOW INTO EARLY THIS EVENING.
&&
.MARINE...
AS COLD FRONT CROSSES THE WATERS THIS EVENING...NORTHWEST FLOW
WILL INCREASE TO SCA CRITERIA BY MIDNIGHT AND CONTINUE THROUGH
FRIDAY. AS LOW PRESSURE MOVES UP THE EAST COAST EXPECT WINDS TO
INCREASE TO GALE FORCE BY SATURDAY AND STORM FORCE WINDS NOT OUT
OF THE QUESTION. LOW LEVEL JET OF 75 KTS EXPECTED TO CROSS THE
WATERS ON SATURDAY AND WINDS OF AT LEAST 40 KTS SHOULD BE ABLE TO
MIX DOWN.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT FOR MEZ001>006-010.
FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR MEZ005-006-010-011-
015>017-031-032.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR MEZ011-015>017-029>032.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ050.
&&
NEAR TERM/MARINE...FOSTER
SHORT TERM/MARINE...VJN
LONG TERM...VJN
AVIATION...FOSTERHazardous weather outlook, Mar 15, 4:07 PM EDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 407 PM EDT THU MAR 15 2007 MEZ001>004-162015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- 407 PM EDT THU MAR 15 2007 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY. MEZ005-006-010-162015- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- 407 PM EDT THU MAR 15 2007 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY. MEZ011-015>017-031-032-162015- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 407 PM EDT THU MAR 15 2007 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY. MEZ029-030-162015- COASTAL HANCOCK-COASTAL WASHINGTON- 407 PM EDT THU MAR 15 2007 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FRIDAY AND SATURDAY. ANZ050-162015- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- 407 PM EDT THU MAR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS STRONG LOW PRESSURE MOVES WEST OF THE WATERS...GALE FORCE WINDS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 4:31 AM EDT | Winter Storm Warning | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 41 hr |
| Mar 16, 4:38 AM EDT | Flood Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 3 days |
| Mar 16, 3:30 PM EDT | High Wind Warning | CAR | Hancock, Washington | 28 hr |
Nearby
High Wind Watches in Maine, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.